Drought, Osage
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Eastern Oklahoma received below average rainfall for November 2021, with only one weather system bringing appreciable rainfall to the area during the month. Much of northeastern Oklahoma received between 25 and 50 percent of normal average rainfall, and parts of southeastern Oklahoma was even drier than that, only receiving between 10 and 25 percent of monthly average rainfall.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Eastern Oklahoma received below average rainfall for November 2021, with only one weather system bringing appreciable rainfall to the area during the month. Much of northeastern Oklahoma received between 25 and 50 percent of normal average rainfall, and parts of southeastern Oklahoma was even drier than that, only receiving between 10 and 25 percent of monthly average rainfall. As a result, severe drought (D2) conditions persisted across portions of northeastern Oklahoma, and developed across portions of southeastern Oklahoma during the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 11:25 PM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1225 AM CDT Mon Nov 1 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Increasing clouds with gradually lowering ceilings can be expected through the forecast period, though prevailing conditions should remain VFR. Light showers may begin to develop by this afternoon near and north of a stalled cold front with at least some potential for MVFR ceilings to develop by the end of the forecast period. && .PREV DISCUSSION... /Issued 858 PM CDT Sun Oct 31 2021/ ..UPDATE... DISCUSSION... Forecast is on track this evening and update will only incorporate observed trends. Early look at latest guidance supports forecast of wide ranging temps across the forecast area tomorrow with a chance of light rain primarily north of Interstate 40. PREV DISCUSSION... /Issued 619 PM CDT Sun Oct 31 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions should prevail through the period with the exception of some light showers than could begin to affect the region tomorrow afternoon along a near stationary frontal boundary draped across the area. Mid to low level cloudiness will also filter in throughout the day, but cigs should remain VFR except within any showers where MVFR cigs will be likely. Winds will remain mostly light with an easterly component throughout the period. Bowlan PREV DISCUSSION... /Issued 222 PM CDT Sun Oct 31 2021/ DISCUSSION... Band of stratus continues to scattered out this afternoon, with mostly clear skies expected for this evening. Excellent trick or treating weather is in store, with temperatures falling through the 50s and into the 40s by mid evening. The cold front has currently stalled across the higher terrain across southeast OK/northwest AR, and short range guidance remains consistent in slowly lifting the boundary north on Monday. Have weighted in the NAM surface temperatures heavily for Mondays highs, with a wide range of temperatures expected north to south (upper 40s northeast OK to around 70 near the Red River). Increasing large scale ascent and gradually deepening moisture may eventually yield some post-frontal light showers Monday afternoon. Tuesday into Wednesday are shaping up to be rather chilly, raw and wet days, as persistent warm air/moisture advection continues on top of the cool dome across the region. Higher PoPs arrive later Tuesday night into Wednesday as the main upper wave approaches, and the GFS/ECMWF continue to place the higher QPF signal a bit south of the forecast area. That said, areas across southeast OK into western AR could received around an inch of rain. There still remains the possibility of a light wintry mix over the higher terrain of Madison county late Wednesday night/early Thursday, but impactful weather is not expected at this time. A widespread light freeze appears likely by Friday morning as ridging conditions prevail. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous Weather Outlook National Weather Service Tulsa OK 449 PM CDT Sun Oct 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 449 PM CDT Sun Oct 31 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY through SATURDAY...No Hazards. EXTENDED DISCUSSION... An unsettled weather pattern will develop this week. Thunderstorm potential will increase Wednesday, mainly across central and southern Oklahoma. Severe weather is not expected at this time. Periodic rain chances and below normal temperatures will prevail for much of the upcoming work week. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991564, 991565, 991566, 991567, 991568.